Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 16, NWS Tulsa, OK

May 27, 2021Cherokee County, Oklahoma

NWS Tulsa, OK issued this river flood advisory at May 27, 2021, 9:58 AM CDT for Cherokee County, Oklahoma. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 9:58 AM CDT (14:58 UTC)
Expired
May 31, 2021, 1:00 AM CDT
In force
4 days
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Cherokee County, OK

The radar

The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 10.61 ft at May 29, 2021, 4:00 AM CDT.

actionminormoderate101505/2705/2805/2905/3005/3106/01
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

350 
WGUS84 KTSA 271458
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
958 AM CDT Thu May 27 2021

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.


OKC021-280300-
/O.NEW.KTSA.FL.Y.0016.210527T1458Z-210531T0600Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
958 AM CDT Thu May 27 2021

The National Weather Service in Tulsa has issued a

* Flood Advisory for
  the Illinois River near Tahlequah.
* From this morning to early Monday morning.
* At 9:30 AM CDT Thursday the stage was 6.9 feet.
* Action stage is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 10.4 feet 
  early Saturday afternoon.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases at and above 9.5 feet.


&&

LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

Lacy
1 follow-up statement
546 
WGUS84 KTSA 271954
FLSTSA

Flood Advisory
National Weather Service Tulsa OK
254 PM CDT Thu May 27 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Illinois River near Tahlequah affecting Cherokee County.

...The National Weather Service in Tulsa has issued a Flood Advisory 
for the following rivers in Oklahoma...

  Illinois River at Chewey affecting Adair, Cherokee and Delaware 
  Counties.

  Flint Creek near Kansas affecting Cherokee and Delaware Counties.


OKC021-272100-
/O.CAN.KTSA.FL.Y.0016.000000T0000Z-210527T1954Z/
/TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
254 PM CDT Thu May 27 2021

...The Flood Advisory for the Illinois River near Tahlequah has been 
cancelled...

The Flood Advisory is cancelled for
  the Illinois River near Tahlequah.
* At 2:30 PM CDT Thursday the stage was 6.8 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise above flood stage early 
  Saturday morning to a crest of 11.6 feet early Saturday afternoon. 
  It will then fall below flood stage Saturday evening. Please see 
  the Flood Warning for further information.


&&

LAT...LON 3611 9487 3606 9481 3576 9487 3576 9496
      3603 9496

$$

OKC001-021-041-280800-
/O.NEW.KTSA.FL.Y.0018.210527T1954Z-210530T0600Z/
/CWYO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
254 PM CDT Thu May 27 2021

The National Weather Service in Tulsa has issued a

* Flood Advisory for
  the Illinois River at Chewey.
* From this afternoon to early Sunday morning.
* At 2:15 PM CDT Thursday the stage was 5.8 feet.
* Action stage is 9.0 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise to a crest of 10.6 feet 
  early Saturday morning, which is above action stage but below 
  flood stage.
* Impact...At 9.0 feet, no flooding occurs but all recreational 
  floating along the Illinois River ceases due to strong turbulence.


&&

LAT...LON 3619 9472 3611 9471 3606 9481 3611 9487

$$

OKC021-041-280800-
/O.NEW.KTSA.FL.Y.0017.210527T1954Z-210528T1800Z/
/KNSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
254 PM CDT Thu May 27 2021

The National Weather Service in Tulsa has issued a

* Flood Advisory for
  the Flint Creek near Kansas.
* From this afternoon to early tomorrow afternoon.
* At 2:30 PM CDT Thursday the stage was 6.6 feet.
* Action stage is 8.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to a crest of 8.8 feet 
  just after midnight tonight, which is above action stage but below 
  flood stage.
* Impact...At 8.0 feet, Flint Creek threatens individual campsites 
  and becomes dangerous for recreational floating.


&&

LAT...LON 3629 9461 3620 9456 3607 9482 3619 9483

$$

Lacy

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at May 27, 5:48 AM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, May 27, 5:48 AM CDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
548 AM CDT Thu May 27 2021

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

Convective forecast is slightly clearer than with the last TAF
set, with most data settling in on the late afternoon/evening
development moving from north to south across the area. Will keep
the idea from the 06Z TAFs, outlining a TEMPO group window
featuring near severe wind gusts and IFR conditions within a
larger prevailing group with a VCTS mention. Recent data do,
however, continue to show isolated to scattered early afternoon
development and will slightly widen the time window for the VCTS
mention as a result. MVFR conditions and a shift to more north to
northwesterly winds will occur in the wake of the complex,
although VFR conditions should begin to return to the NE OK
terminals late in the period.

&&

.PREV DISCUSSION... /Issued 323 AM CDT Thu May 27 2021/

DISCUSSION...
Certainly not a clear cut situation today, as ongoing storms to
our north, convective outflow boundary(s), and a potential
convectively induced MCV over southwest OK muddle the early day
convective chances. The more recent HRRR runs maintain some weak
convection across parts of northeast OK this morning, with some
strengthening possible later this morning as storms move into
parts of northwest AR.

Assuming that the morning convection isn't too disruptive, expect
an extremely unstable (SBCAPES 3500-4000 J/KG) and uncapped
atmosphere south of a frontal boundary draped across southeast KS
into northwest OK this afternoon. Convection will likely develop
by early afternoon along the boundary in KS, with some discrete
storm development into parts of northeast OK by mid-afternoon. The
forecast instability and increasing bulk shear will support
supercells with the initial activity, with very large hail,
damaging winds and a few tornadoes possible. Storms will likely
develop into one or more clusters by late afternoon, and then
propagate south/southeast through the forecast area during the
evening/overnight hours. The primary threat during this time will
be damaging winds, with at least a low chance of leading edge
tornadoes. The MCS is expected to push south of the forecast area
late tonight.

May have some scattered showers/storms across southeast OK on
Friday, near and to the north of the frontal boundary across
northern TX. Otherwise, cooler and drier conditions are expected
through the weekend as surface high pressure builds into OK/AR.
May see some morning lows in the 40s both Saturday and Sunday
mornings across parts of far northeast OK and northwest AR, with
highs in the 70s areawide.

The western U.S. upper trof will slowly slide into the Plains by
early next week, with rain chances returning and lingering for
much of the week.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....22
Hazardous weather outlook, May 27, 4:53 AM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 AM CDT Thu May 27 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 AM CDT Thu May 27 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

TORNADO.
	RISK...Elevated.
	AREA...Mainly northeast Oklahoma.
	ONSET...After 3 pm.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Late morning to early afternoon.

	AREA AT GREATEST RISK...Northeast Oklahoma by late afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...This afternoon.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...This afternoon.

DISCUSSION...
Thunderstorms may develop as early as late morning across parts
of northeast Oklahoma and northwest Arkansas. Given the increasing
instability, a few of these storms could be severe.

The more significant development is expected across southeast
Kansas into parts of northeast Oklahoma by mid to late afternoon.
These initial storms will pose a risk of tornadoes, damaging
winds and very large hail. Storms should eventually develop into
a complex and push southeast across the area Thursday evening
and overnight. Damaging winds will become the primary threat,
although there will be at least a low chance of tornadoes along
the leading edge of the line of storms. The severe weather threat
will end from north to south overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential.
SATURDAY...No Hazards.
SUNDAY through WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms may linger into early Friday across
portions of southeast Oklahoma. Severe weather is not expected.

After and dry and cool weekend, shower and thunderstorm chances
return by early next week.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 9:08 AM CDTRiver Flood WarningTSAOttawa29 hr
May 27, 10:46 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more11 hr
May 27, 11:31 AM CDTAreal Flood AdvisoryTSAOttawa3 hr
May 27, 12:30 PM CDTSpecial Weather StatementTSAWashington45 min
May 27, 12:41 PM CDTSpecial Weather StatementTSAOttawa34 min
May 27, 12:46 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa44 min
May 27, 12:57 PM CDTSevere Thunderstorm WarningTSAOsage27 min
May 27, 1:12 PM CDTSpecial Weather StatementTSANowata, Washington63 min
May 27, 1:26 PM CDTSpecial Weather StatementTSAOsage34 min
May 27, 1:29 PM CDTSpecial Weather StatementTSAOttawa46 min
May 27, 1:30 PM CDTFlash Flood WarningTSAOttawa6 hr
May 27, 1:35 PM CDTAreal Flood AdvisoryTSACraig, Nowata2 hr
May 27, 1:40 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
May 27, 1:55 PM CDTSpecial Weather StatementTSAOsage65 min
May 27, 2:36 PM CDTAreal Flood AdvisoryTSAOsage, Washington92 min
May 27, 2:37 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Washington53 min
May 27, 2:54 PM CDTRiver Flood WarningTSACherokee5 hr
May 27, 2:54 PM CDTRiver Flood AdvisoryTSACherokee, Delaware22 hr
May 27, 2:54 PM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware35 hr
May 27, 3:08 PM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Washington52 min
May 27, 3:15 PM CDTSpecial Weather StatementTSAOsage45 min
May 27, 3:18 PM CDTSevere Thunderstorm WarningTSACreek57 min
May 27, 3:23 PM CDTSevere Thunderstorm WarningTSAOsage37 min
May 27, 3:27 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers63 min
May 27, 3:42 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee48 min
May 27, 3:49 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Osage, Pawnee, Rogers and 2 more56 min
May 27, 3:51 PM CDTFlash Flood WarningTSACraig, Nowata3 hr
May 27, 4:08 PM CDTFlash Flood WarningTSAOsage, Washington3 hr
May 27, 4:15 PM CDTSpecial Weather StatementTSAOkmulgee30 min
May 27, 4:18 PM CDTFlash Flood WarningTSAOsage, Pawnee, Rogers, Tulsa, Washington3 hr
May 27, 4:26 PM CDTSpecial Weather StatementTSATulsa, Wagoner34 min
May 27, 4:34 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa56 min
May 27, 4:42 PM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Rogers, Tulsa, Wagoner3 hr
May 27, 4:46 PM CDTSpecial Weather StatementTSADelaware, Mayes59 min
May 27, 4:51 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee39 min
May 27, 4:59 PM CDTFlash Flood WarningTSACraig, Delaware, Mayes, Rogers3 hr
May 27, 5:07 PM CDTSpecial Weather StatementTSAWagoner38 min
May 27, 5:26 PM CDTSpecial Weather StatementTSADelaware34 min
May 27, 5:26 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee64 min
May 27, 5:39 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner51 min
May 27, 5:47 PM CDTSpecial Weather StatementTSAOkmulgee43 min
May 27, 6:06 PM CDTSevere Thunderstorm WarningTSAOkfuskee39 min
May 27, 6:07 PM CDTFlash Flood WarningTSACreek, Okfuskee, Okmulgee3 hr
May 27, 6:10 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee50 min
May 27, 6:26 PM CDTFlash Flood WarningTSAAdair, Cherokee, Muskogee, Okmulgee, Wagoner2 hr
May 27, 6:34 PM CDTSpecial Weather StatementTSACherokee41 min
May 27, 6:35 PM CDTAreal Flood WarningTSACraig, Nowata12 hr
May 27, 6:35 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee40 min
May 27, 6:51 PM CDTAreal Flood WarningTSAOsage, Washington12 hr
May 27, 6:51 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee39 min
May 27, 6:59 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg46 min

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.